Texas, 2022Excessive Heat and Heat in Texas, June 23 to 25, 2022
June 23 to 25, 2022 · NWS FWD · 27 events in 26 counties and zones
Ambient temperatures at or above 103 along with heat indices at or above 105 were felt across most of North and Central Texas Thursday June 23 through Saturday June 25.
Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Ambient temperatures at or above 103 along with heat indices at or above 105 were felt across most of North and Central Texas Thursday June 23 through Saturday June 25.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 23, 4:34 AM CST, 6 hours 26 minutes earlier.
Area forecast discussion, Jun 23, 4:34 AM CST, 6 hours 26 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
534 AM CDT Thu Jun 23 2022
...New Short Term, Aviation...
.SHORT TERM... /NEW/
Update:
No update needed at this time (see discussion below).
79
Previous Discussion:
/Through Thursday night/
High pressure will continue to dominate the Lone Star State
through the end of the week with plenty of daytime sun and very
hot temperatures. After a warm night with lows from the mid 70s to
the lower 80s, afternoon highs Thursday will soar into the triple
digits for most locations with some readings as high as 104. The
heat index across much of the region will be slightly higher than
the actual temperature with some values around 106. The Heat
Advisory that is set to begin this afternoon for the entire
forecast area is warranted based on the latest guidance so no
changes will be made with this forecast package. We will also keep
the mention of isolated showers and storms across the south/southeast
zones Thursday afternoon where low level moisture will be the
most abundant and the sea breeze may make a brief appearance.
79
&&
.LONG TERM... /Issued 307 AM CDT Thu Jun 23 2022/
/Friday Onward/
Little to no relief from the summertime heat is expected through
the weekend as the mid level high remains over North and Central
Texas. Fortunately, there will be some relief early next week with
temperatures closer to seasonal normals (mid 90s) and low
precipitation chances for some.
High temperatures will range from 99-106 degrees Friday through
Sunday, roughly 10 to 13 degrees above normal for late June. Heat
index values may also reach 105-108 degrees on Friday across most
of the region. At this time, no changes to the Heat Advisory will
be made, but it is likely to be extended into Saturday if
temperature trends continue with high temperatures reaching 103
degrees across most of North Texas. Continue to take all the
necessary precautions against the heat over the next few days.
Although very hot temperatures are expected this weekend, the
ridge will weaken slightly and allow for a cold front to sweep
across the Plains on Saturday. There are still discrepancies among
guidance on the timing of this front, but there are indications
the front may approach the Red River as early as late Sunday
afternoon or Sunday night. Scattered showers and thunderstorms
may also accompany the front, but confidence remains low at this
time.
Temperatures will be closer to seasonal normals through most of
the week, with highs in the low to mid 90s to start the work week.
Low rain/storm chances may continue through mid week across parts
of the region. A gradual warming trend into the upper 90s is
expected by Thursday of next week.
Garcia
&&
.AVIATION... /NEW/
/12Z TAFs/
No aviation weather concerns today with only a few daytime Cu and
a prevailing south to southeast wind less than 12 knots.
A few storms may develop on the sea breeze across the southeast
and east zones late this afternoon but no impacts are expected at
the TAF sites.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 102 80 104 80 103 / 0 0 0 0 0
Waco 102 77 103 77 102 / 5 0 0 0 0
Paris 98 75 100 77 100 / 5 5 5 0 0
Denton 102 77 103 77 103 / 0 0 0 0 0
McKinney 99 76 102 77 101 / 10 0 0 0 0
Dallas 102 81 103 82 102 / 5 0 0 0 0
Terrell 102 76 103 77 102 / 10 0 5 0 0
Corsicana 102 77 103 77 101 / 10 0 0 0 0
Temple 102 74 103 74 101 / 5 0 0 0 0
Mineral Wells 104 75 105 76 105 / 5 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 7 PM CDT Friday for TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.
&&
Hazardous weather outlook, Jun 23, 4:42 AM CST, 6 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
542 AM CDT Thu Jun 23 2022
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241045-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
542 AM CDT Thu Jun 23 2022
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
There is a slight chance for thunderstorms generally east of of the I-
35 corridor late this afternoon. Severe weather is not expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Triple-digit temperatures and high heat index values are expected
through the weekend. Low thunderstorm chances return early next week.
Severe weather appears unlikely at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Heat, Bosque
- When
- June 23, 11:00 AM CST to June 25, 6:00 PM CST
- Where
- Bosque forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.900, -97.634 (the zone’s center; the record gives no point)
Heat index values reached 108 the afternoon of June 23 in Walnut Springs, TX. Ambient temperatures reached 104 the afternoon of June 24, then 103 the afternoon of June 25, in the same location.
Heat, Collin
- When
- June 23, 11:00 AM CST to June 25, 6:00 PM CST
- Where
- Collin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
Heat index values climbed to near 110 the afternoons of June 23 and 24th, then to 106 the afternoon of June 25th, in the city of Plano, TX.
Heat, Comanche
- When
- June 23, 11:00 AM CST to June 25, 6:00 PM CST
- Where
- Comanche forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.948, -98.558 (the zone’s center; the record gives no point)
Both the actual high temperatures and the maximum heat indices climbed above 105 the afternoons of June 23 through June 25 in the city of Comanche, TX.
Heat, Cooke
- When
- June 23, 11:00 AM CST to June 25, 6:00 PM CST
- Where
- Cooke forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Heat index values reached 107 in Muenster, TX on the afternoons of June 23 and June 24, and reached 105 the afternoon of June 25.
Heat, Dallas
- When
- June 23, 11:00 AM CST to June 25, 6:00 PM CST
- Where
- Dallas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Maximum heat index values reached 106 on the afternoon of June 23 and 105 on June 24 at Dallas Love Field.
Heat, Denton
- When
- June 23, 11:00 AM CST to June 25, 6:00 PM CST
- Where
- Denton forecast zone
- Injuries
- 2 direct, 0 indirect
- Reported by
- Official NWS Observations
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
A maximum heat index of 105 was reached the afternoon of June 24 at Denton Enterprise Airport. Denton Public Health reported 1 case of heat exhaustion and 1 case of heat stroke during this period.
Heat, Ellis
- When
- June 23, 11:00 AM CST to June 24, 6:00 PM CST
- Where
- Ellis forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.348, -96.794 (the zone’s center; the record gives no point)
A maximum heat index of 106 was reached the afternoon of June 23 at Midlothian/Waxahachie Airport. Heat indices between 105 and 110 were reached in the city of Bristol, TX on the 23rd and 24th of June.
Heat, Fannin
- When
- June 23, 11:00 AM CST to June 25, 6:00 PM CST
- Where
- Fannin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
The maximum heat index reading reached 106 at Jones Field Airport in Bonham, TX on June 23. The heat index exceeded 105 each afternoon June 23 through June 25 in Leonard, TX in southwest Fannin County.
Heat, Grayson
- When
- June 23, 11:00 AM CST to June 24, 6:00 PM CST
- Where
- Grayson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
Heat index values climbed to between 105 and 110 on the afternoons of June 23 and 24 in Gunter, TX.
Heat, Henderson
- When
- June 23, 11:00 AM CST to 6:00 PM CST
- Where
- Henderson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
The heat index topped out at 105 in Athens, TX on June 23.
Heat, Hunt
- When
- June 23, 11:00 AM CST to 6:00 PM CST
- Where
- Hunt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
The heat index topped at 105 on the afternoon of June 23 in Commerce, TX.
Heat, Jack
- When
- June 23, 11:00 AM CST to June 25, 6:00 PM CST
- Where
- Jack forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
High temperatures between 103 and 105 were reached in Jacksboro each afternoon from June 23 to June 25.
Heat, Johnson
- When
- June 23, 11:00 AM CST to June 25, 6:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
Heat indices between 105 and 110 were reached in Alvarado each afternoon from June 23 to June 25.
Heat, Kaufman
- When
- June 23, 11:00 AM CST to June 25, 6:00 PM CST
- Where
- Kaufman forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.599, -96.288 (the zone’s center; the record gives no point)
Maximum heat index values climbed to between 105 and 110 the afternoons of June 23 through June 25 in Forney, Terrell and surrounding areas of Kaufman County.
Heat, Lamar
- When
- June 23, 11:00 AM CST to June 25, 6:00 PM CST
- Where
- Lamar forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
Maximum heat index values climbed to between 105 and 110 the afternoons of June 23 through June 25 at Cox Field Airport in Paris, TX.
Heat, Lampasas
- When
- June 23, 11:00 AM CST to June 25, 6:00 PM CST
- Where
- Lampasas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
Maximum heat index values climbed to between 105 and 110 the afternoons of June 23 through June 25 in Lampasas, TX.
Heat, Leon
- When
- June 23, 11:00 AM CST to June 24, 6:00 PM CST
- Where
- Leon forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
Maximum heat index values climbed to 106 the afternoons of June 23 and June 24 in Leona, TX and surrounding areas.
Heat, Limestone
- When
- June 23, 11:00 AM CST to 6:00 PM CST
- Where
- Limestone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.546, -96.580 (the zone’s center; the record gives no point)
Maximum heat index values climbed to 105 the afternoon of June 23 in Mexia, TX and surrounding areas.
Heat, McLennan
- When
- June 23, 11:00 AM CST to June 24, 6:00 PM CST
- Where
- McLennan forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
The high temperature reached 103 on June 23 and June 24 in Waco and surrounding areas.
Heat, Milam
- When
- June 23, 11:00 AM CST to June 25, 6:00 PM CST
- Where
- Milam forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Heat indices climbed to between 105 and 110 the afternoons of June 23 through June 25 in Buckholts, TX and surrounding areas of Milam County.
Excessive Heat, Comanche
- When
- June 23, 1:00 PM CST to June 25, 4:00 PM CST
- Where
- Comanche forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.948, -98.558 (the zone’s center; the record gives no point)
Ambient temperatures exceeded 105 each afternoon from June 23 to June 25 in Comanche, TX.
Excessive Heat, Delta
- When
- June 23, 1:00 PM CST to June 25, 4:00 PM CST
- Where
- Delta forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
Maximum heat indices exceeded 110 each afternoon from June 23 to June 25 in the city of Cooper, TX.
Heat, Anderson
- When
- June 24, 11:00 AM CST to 6:00 PM CST
- Where
- Anderson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.813, -95.653 (the zone’s center; the record gives no point)
Heat index values reached 106 in Palestine on the afternoon of June 24.
Heat, Coryell
- When
- June 24, 11:00 AM CST to June 25, 6:00 PM CST
- Where
- Coryell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
The high temperature reached 103 on the afternoons of June 24 and June 25 at the Remote Automatic Weather Station on the Fort Hood Military base.
Heat, Erath
- When
- June 24, 11:00 AM CST to 6:00 PM CST
- Where
- Erath forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.236, -98.218 (the zone’s center; the record gives no point)
A high temperature of 104 was reached at the Stephenville Airport on June 24.
Heat, Hamilton
- When
- June 24, 11:00 AM CST to 6:00 PM CST
- Where
- Hamilton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.705, -98.111 (the zone’s center; the record gives no point)
A high temperatures of 103 was reached at Hamilton, TX Airport on June 24.
Heat, Hood
- When
- June 24, 11:00 AM CST to June 25, 6:00 PM CST
- Where
- Hood forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
A high temperature of 104 was reached on June 24 and 103 on June 25 in Granbury, TX.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Minnesota, June 23 to 24, 2022$1.5 million · 1.5 in hail · 19 events
- Flash Flooding and Damaging Winds in Utah, June 23, 2022$110,000 · 59 kt wind · 10 events
- Flash Flood and Hail in Minnesota, June 23 to 24, 20222.75 in hail · 57 events
- Tornadoes and Hail in North Dakota, June 23 to 24, 2022EF1 · 28 events
- Tornado and Dust Storm in Arizona, June 23, 2022$76,000 · 61 kt wind · 9 events
- Flash Flood in New York, June 23, 2022$80,000 · 1 event
- Heat in Texas, June 23 to 24, 202218 events
- Hail and Damaging Winds in South Carolina, June 23, 2022$600 · 1 in hail · 17 events
- Tornadoes and Hail in Kansas, June 23, 20221.5 in hail · 12 events
- Damaging Winds in Florida, June 23, 2022$2,000 · 50 kt wind · 4 events
- Damaging Winds in Alabama, June 23 to 25, 202252 kt wind · 4 events
- Hail in South Dakota, June 23, 20222 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1041479, 1041480, 1041731, 1041744, 1041897, 1041904, 1041919, 1041940, 1041954, 1041957, 1041982, 1041985, 1041989, 1042303, 1042307, 1042315, 1042319, 1042327, 1042332, 1042336, 1041735, 1041901, 1041451, 1041747, 1041922, 1041955, 1041970.